MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM6CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400806X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17722781) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when a balloon dilation was performed with a powerflex pro pta balloon catheter (8mm6cm 135), it was found that the balloon was ruptured.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
When a balloon dilation was performed with a powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (8mm x 6cm x 135cm), it was found that that the balloon was ruptured.There was no reported patient injury.The device will be returned for evaluation.One product was returned for analysis.A non-sterile powerflexpro 8mm x 6cm x 135cm pta balloon catheter was returned.Per visual analysis, the balloon was coiled inside a plastic bag and the balloon was deflated.No anomalies were found.Functional analysis was performed, a lab sample syringe filled with water was attached to the luer hub of the catheter and successfully flushed.No resistance or loosen material/matter was observed during flushing procedure.An.035¿ guide wire sample was successfully introduced into the guide wire lumen of the balloon via tip all along through the unit with no obstruction noted.Lastly, a three-way valve was attached to the inflation lumen port, pressure was applied to inflate the balloon and no issues were noted.A product history record (phr) review of lot 17722781 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed by analysis of the returned device as functional analysis was performed successfully the device inflated without anomalies.The exact cause of the reported event could not be determined.The device performed as intended; therefore, it is likely that handling and procedural factors contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM6CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8862210
Report Number9616099-2019-03121
Device Sequence Number525456
Product Code LIT
UDI-Device Identifier20705032059845
UDI-Public20705032059845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number4400806X
Device Lot Number17722781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1